How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Scott Nimmo Your Own Question
Dr Scott Nimmo
Dr Scott Nimmo, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 19961
Experience:  BVMS, MRCVS. { Glasgow UK }
10315041
Type Your Dog Veterinary Question Here...
Dr Scott Nimmo is online now
A new question is answered every 9 seconds

Dog ate bottle of http supplement...does it cause seizure?

Customer Question

Dog ate bottle of http supplement...does it cause seizure? What can happen?
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr Scott Nimmo replied 1 year ago.

Hello and welcome,

This is just a quick note to let you know that I am locked on to your question and am working on it now.

I am a small animal vet with many years experience and rest assured I will do my best to answer your question to your satisfaction today. You can expect a written reply sometime within the next five to ten minutes or so.

We also have the option to talk things over by telephone or via an internet service such as Skype. Please get back to me if this is more convenient for you. { There is a small extra charge for phone calls }

Regards,

Dr Scott

Customer: replied 1 year ago.
Expert:  Dr Scott Nimmo replied 1 year ago.

I will be pleased to call you back without delay on this case, please accept the phone call request and I will call you. Otherwise I can type out an answer here for you ...

Please let me know which way you want to go ..

Regards,

Dr Scott

Expert:  Dr Scott Nimmo replied 1 year ago.

Hello again

I have worked out an answer for you online ...

1. Where a dog has ingested larger amounts of this supplement then serious side effects including seizures are possible.

2. One of the best things you can do in this sort of situation is to make your dog sick immediately and try recover the drug that way, If you can do this within the first hour after ingestion { Two hours at the absolute outside } then things may be OK. For the sake of speed I will give you a link on how to do this best : LINK

{ Also be aware that an ER vet will be able to quickly induce vomiting with prescription drugs }

However if you fail to induce vomiting and any odd symptoms occur then you should have your dog checked over by a vet without delay. In your case expected side effects would include vomiting, diarrhoea, tremors, depression and seizures. Read more on this HERE

A vet may be able administer prescription drugs such as cyproheptadine and activated charcoal may help as well as high level of support such as IV fluids if you are outside the window for inducing vomiting and significant symptoms have started.

I hope I have covered your question fully enough but if you would like further clarification or to talk things over a bit more then I will be on-line for the next hour or so and I will be more than pleased to continue working with you.

Regards,

Dr Scott

Please be kind enough to rate my service to you after we have concluded our dialogue, such feedback helps me maintain the quality of my answers.

Customer: replied 1 year ago.
It says I can read more HERE, but no link! How do I read more?
Expert:  Dr Scott Nimmo replied 1 year ago.

Hello again

Sorry here is the answer with the links ...

I have worked out an answer for you ...

1. Where a dog has ingested larger amounts of this supplement then serious side effects including seizures are possible.

2. One of the best things you can do in this sort of situation is to make your dog sick immediately and try recover the drug that way, If you can do this within the first hour after ingestion { Two hours at the absolute outside } then things may be OK. For the sake of speed I will give you a link on how to do this best : LINK

{ Also be aware that an ER vet will be able to quickly induce vomiting with prescription drugs }

However if you fail to induce vomiting and any odd symptoms occur then you should have your dog checked over by a vet without delay. In your case expected side effects would include vomiting, diarrhoea, tremors, depression and seizures. Read more on this HERE

A vet may be able administer prescription drugs such as cyproheptadine and activated charcoal may help as well as high level of support such as IV fluids if you are outside the window for inducing vomiting and significant symptoms have started.

I hope I have covered your question fully enough but if you would like further clarification or to talk things over a bit more then I will be on-line for the next hour or so and I will be more than pleased to continue working with you.

Regards,

Dr Scott

Please be kind enough to rate my service to you after we

Expert:  Dr Scott Nimmo replied 1 year ago.

How long ago did you dog swallow the supplement and is he showing any adverse symptoms at present?

Regards,

Dr Scott

Please be kind enough to rate my service to you after we have concluded our dialogue, such feedback helps me maintain the quality of my answers.

Expert:  Dr Scott Nimmo replied 1 year ago.

Hello again Annette,

I am just checking back in to see how Darcy is getting on after our recent dialogue concerning the HTP supplement ...

Please get back to me and let me know how things are going.

Regards,

Dr Scott

Please be kind enough to rate my service to you after we have concluded our dialogue, such feedback helps me maintain the quality of my answers.